Alert archive / Indiana / River Flood Advisories in 2021

River Flood Advisory 3, NWS Wilmington, OH

June 19, 2021Dearborn County, Franklin County, Indiana; Hamilton County, Ohio

NWS Wilmington, OH issued this river flood advisory at Jun 19, 2021, 1:18 PM EDT for Dearborn County, Franklin County, Indiana; Hamilton County, Ohio. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 1:18 PM EDT (17:18 UTC)
Expired
Jun 19, 2021, 10:03 PM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Franklin County, IN, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whitewater River at Brookville (BRKI3). The gauge peaked at 16.70 ft at Jun 19, 2021, 6:00 PM EDT.

actionminormoderate102006/1906/2006/21
Action stage
14 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03276500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

743 
WGUS81 KILN 191718
FLSILN

Flood Advisory
National Weather Service Wilmington OH
118 PM EDT Sat Jun 19 2021

...The National Weather Service in Wilmington has issued a Flood 
Advisory for the following rivers...

  Whitewater River at Brookville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&


INC029-047-OHC061-200530-
/O.NEW.KILN.FL.Y.0003.210619T1718Z-210620T1200Z/
/BRKI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
118 PM EDT Sat Jun 19 2021

The National Weather Service in Wilmington has issued a

* Flood Advisory for
  the Whitewater River at Brookville.
* From this afternoon to Sunday morning.
* At 12:45 PM EDT Saturday the stage was 13.5 feet.
* Action stage is 14.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  this evening.
* Impact...At 16.0 feet, Lowland flooding can be expected near Cedar 
  Grove and New Trenton, with lowland flooding also occurring in 
  West Harrison, Indiana and Harrison, Ohio.


&&

LAT...LON 3944 8503 3944 8497 3927 8477 3917 8478
      3917 8480 3936 8502

$$

Coniglio
2 follow-up statements
927 
WGUS81 KILN 192309 RRA
FLSILN

Flood Advisory
National Weather Service Wilmington OH
709 PM EDT Sat Jun 19 2021

...The Flood Advisory continues for the following rivers...

  Whitewater River at Brookville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&


INC029-047-OHC061-201115-
/O.CON.KILN.FL.Y.0003.000000T0000Z-210620T1200Z/
/BRKI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
709 PM EDT Sat Jun 19 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Whitewater River at Brookville.
* Until Sunday morning.
* At 6:45 PM EDT Saturday the stage was 16.6 feet.
* Action stage is 14.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is near crest and is expected to fall to 3.7 
  feet early Thursday afternoon.
* Impact...At 16.0 feet, Lowland flooding can be expected near Cedar 
  Grove and New Trenton, with lowland flooding also occurring in 
  West Harrison, Indiana and Harrison, Ohio.


&&

LAT...LON 3944 8503 3944 8497 3927 8477 3917 8478
      3917 8480 3936 8502

$$
988 
WGUS81 KILN 200203
FLSILN

Flood Advisory
National Weather Service Wilmington OH
1003 PM EDT Sat Jun 19 2021

...The Flood Advisory is cancelled for the following rivers...

  Whitewater River at Brookville.

INC029-047-OHC061-200315-
/O.CAN.KILN.FL.Y.0003.000000T0000Z-210620T0203Z/
/BRKI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1003 PM EDT Sat Jun 19 2021

...The Flood Advisory for the Whitewater River at Brookville has 
been cancelled...

The Flood Advisory is cancelled for
  the Whitewater River at Brookville.
* At 9:45 PM EDT Saturday the stage was 11.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 3.8 feet Thursday 
  evening.


&&

LAT...LON 3944 8503 3944 8497 3927 8477 3917 8478
      3917 8480 3936 8502

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Jun 19, 12:21 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 19, 12:21 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1221 PM EDT Sat Jun 19 2021

.SYNOPSIS...
Several rounds of showers and storms will move across the region
through Monday until a cold front moves through the Ohio Valley.
High pressure and a drier, cooler airmass will settle into the
region for Tuesday into Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
There is currently a lull in the precipitation. Another round of
precipitation is going to move across southern portions of the
forecast area near and south of the Ohio River. Later in the day
expect additional convective development. Will have to watch
this for the potential for additional severe weather including
damaging winds and also the potential for additional flash
flooding.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Will continue with a chance of showers and thunderstorms into
tonight before tapering them back off late tonight into Sunday
morning. We will then destabilize again through the day on
Sunday as temperatures climb into the mid to upper 80s through
the afternoon. This will likely result in some isolated to
scattered thunderstorm development through the afternoon, with
the best chances across our northwest, closer to some short
wave energy moving into the southern Great Lakes and an
associated cold front approaching from the northwest.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The cold front will push southeast across the region Monday into
Monday night. Ahead of this, expect widespread shower and
thunderstorms, especially during the afternoon into early
evening. Highs on Monday will range from the lower 80s in the
northwest to the upper 80s in the southeast. Pcpn will taper
off from the northwest Monday night as drier air moves in behind
the front.

Surface high pressure and a cooler, drier airmass will settle
into the Ohio Valley Tuesday into Wednesday. Highs on Tuesday
will only by in the upper 60s to lower 70s. We will then
gradually warm Wednesday into Thursday as the surface high
shifts off to the east with temperatures by Thursday back to
near normal with highs mostly in the lower 80s. Short wave
energy approaching from the west will bring the next chance of
showers and thunderstorms toward Friday.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Showers with embedded thunderstorms will continue to track east
across the area through mid morning. This activity is expected
to shift off to the east and weaken through late morning as the
low level jet also weakens. This will lead to some periods of
IFR to MVFR vsbys in the heavier storms this morning. We may
then get into a lull in pcpn as we head into this afternoon. The
airmass will begin to destabilize later this afternoon and this
could lead to some isolated to scattered shower and
thunderstorm development. Will cover this threat with just a
VCSH late this afternoon into tonight since there is some
uncertainty to it. The models are suggesting some MVFR to
possibly IFR cigs may develop late tonight so will include some
MVFR cigs toward the tail end of the TAF period.

.OUTLOOK...Thunderstorms are possible through Monday

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...Flash Flood Watch until 2 PM EDT this afternoon for KYZ089-090-
     094>100.
IN...Flash Flood Watch until 2 PM EDT this afternoon for INZ080.

&&

SYNOPSIS...JGL/Novak
NEAR TERM...Novak
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGL
Hazardous weather outlook, Jun 19, 12:25 PM EDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1225 PM EDT Sat Jun 19 2021

INZ050-058-059-066-073>075-KYZ091>093-OHZ026-034-035-042>046-051>056-
060>065-070>074-077>082-088-201630-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Boone-
Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
1225 PM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

A few strong to severe storms will be possible later this afternoon
into tonight with damaging wind the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong to severe storms will be possible Sunday afternoon into
evening and then again on Monday. Damaging wind will be the primary
severe threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed the next few days.

INZ080-KYZ089-090-094>100-201630-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-
1225 PM EDT Sat Jun 19 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky and Northern Kentucky.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few strong to severe storms will be possible later this afternoon
into tonight with damaging wind the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong to severe storms will be possible Sunday afternoon into
evening and then again on Monday. Damaging wind will be the primary
severe threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed the next few days.

In the hours before

Local storm report, Jun 19, 10:36 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       FRANCISVILLE            39.11N 84.73W
06/19/2021  M4.25 INCH       BOONE              KY   TRAINED SPOTTER

            SINCE RAINFALL BEGAN YESTERDAY

&&

ANOVAK
Local storm report, Jun 19, 10:58 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     4 E WEST ALEXANDRIA     39.74N 84.46W
06/18/2021                   MONTGOMERY         OH   PUBLIC

            TREE BRANCHES AND TRIM OF HOUSE DOWN. TIME ESTIMATED FROM
            RADAR.

&&

JEG
Local storm report, Jun 19, 11:38 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     1 NNE BLANCHESTER       39.31N 83.97W
06/18/2021                   CLINTON            OH   PUBLIC

            LARGE TREES SNAPPED AT BASE ON SECOND CREEK ROAD. TIME
            ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 19, 11:41 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HEAVY RAIN       2 S NEWPORT             39.06N 84.49W
06/19/2021  M2.55 INCH       CAMPBELL           KY   PUBLIC

            SINCE MIDNIGHT

&&

JEG
Local storm report, Jun 19, 11:59 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 AM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 NNE BLANCHESTER       39.32N 83.96W
06/18/2021                   CLINTON            OH   PUBLIC

            SUBSTANTIAL TREE DAMAGE AND DOWNED SILO ON RHUDE ROAD.
            TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 19, 12:04 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1204 PM EDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     4 W WILMINGTON          39.44N 83.91W
06/18/2021                   CLINTON            OH   NWS EMPLOYEE

            TREES DOWN

&&

ANOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:10 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ripley50 min
Jun 18, 8:14 PM EDTSevere Thunderstorm WarningILNUnion, Wayne31 min
Jun 18, 8:44 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ripley46 min
Jun 18, 8:56 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland34 min
Jun 18, 9:00 PM EDTFlash Flood WarningILNDearborn, Franklin, Ripley3 hr
Jun 18, 9:02 PM EDTTornado WarningILNDearborn, Ohio, Ripley28 min
Jun 18, 9:11 PM EDTTornado WarningILNDearborn, Ohio34 min
Jun 18, 9:30 PM EDTSevere Thunderstorm WarningILNOhio, Switzerland15 min
Jun 18, 9:39 PM EDTAreal Flood AdvisoryILNDearborn, Ohio3 hr
Jun 18, 11:59 PM EDTAreal Flood AdvisoryILNSwitzerland3 hr
Jun 19, 12:01 AM EDTSevere Thunderstorm WarningILNWayne27 min
Jun 19, 1:12 AM EDTAreal Flood AdvisoryILNWayne2 hr
Jun 19, 1:28 AM EDTFlash Flood WarningILNSwitzerland4 hr
Jun 19, 3:44 AM EDTAreal Flood AdvisoryILNDearborn, Franklin, Ripley, Switzerland3 hr
Jun 19, 4:40 AM EDTAreal Flood AdvisoryILNOhio, Switzerland5 hr
Jun 19, 6:39 AM EDTAreal Flood AdvisoryILNDearborn, Franklin, Ripley19 min
Jun 19, 6:54 AM EDTFlash Flood WarningILNDearborn, Franklin, Ohio, Ripley, Switzerland13 hr
Jun 19, 8:11 AM EDTSpecial Weather StatementILNOhio, Switzerland34 min
Jun 19, 10:02 AM EDTAreal Flood WarningILNOhio, Switzerland6 hr
Jun 18, 8:11 PM EDTFlash Flood WarningILNGreene, Montgomery3 hr
Jun 18, 8:11 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery34 min
Jun 18, 8:18 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren42 min
Jun 18, 8:33 PM EDTTornado WarningILNGreene, Montgomery, Warren27 min
Jun 18, 8:39 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Montgomery, Preble, Warren36 min
Jun 18, 8:46 PM EDTTornado Warning Tornado observedILNButler, Montgomery, Warren29 min
Jun 18, 8:51 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland39 min
Jun 18, 9:09 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clinton, Highland51 min
Jun 18, 9:15 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Hamilton, Warren45 min
Jun 18, 9:16 PM EDTFlash Flood WarningILNClinton, Greene, Warren3 hr
Jun 18, 9:26 PM EDTFlash Flood WarningILNButler, Montgomery, Warren3 hr
Jun 18, 9:32 PM EDTFlash Flood WarningILNClinton, Highland, Pike3 hr
Jun 18, 9:49 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Pike, Scioto56 min
Jun 18, 10:34 PM EDTSevere Thunderstorm WarningILNAdams, Scioto41 min
Jun 18, 10:58 PM EDTSpecial Weather StatementILNButler, Warren32 min
Jun 18, 11:03 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren42 min
Jun 18, 11:15 PM EDTAreal Flood WarningILNGreene, Montgomery6 hr
Jun 18, 11:21 PM EDTRiver Flood WarningILNGreene, Warren20 hr
Jun 18, 11:43 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland, Warren19 min
Jun 19, 12:12 AM EDTAreal Flood AdvisoryILNWarren3 hr
Jun 19, 12:19 AM EDTSpecial Weather StatementILNMiami26 min
Jun 19, 12:23 AM EDTSpecial Weather StatementILNPreble37 min
Jun 19, 12:33 AM EDTAreal Flood WarningILNClinton, Greene, Warren6 hr
Jun 19, 1:55 AM EDTSpecial Weather StatementILNMontgomery35 min
Jun 19, 2:33 AM EDTAreal Flood AdvisoryILNButler, Clinton, Darke, Greene, Montgomery, Preble and 1 more3 hr
Jun 19, 3:04 AM EDTFlash Flood WarningILNClinton, Warren2 hr
Jun 19, 3:28 AM EDTAreal Flood AdvisoryILNBrown, Clinton, Highland3 hr
Jun 19, 8:12 AM EDTRiver Flood WarningILNHamilton4 hr
Jun 19, 8:16 AM EDTAreal Flood AdvisoryILNButler, Hamilton5 hr
Jun 19, 8:46 AM EDTSpecial Weather StatementILNClermont44 min
Jun 19, 9:08 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Highland3 hr
Jun 19, 9:28 AM EDTRiver Flood WarningILNWarren10 hr
Jun 19, 9:29 AM EDTRiver Flood WarningILNClermont, Hamilton24 hr

Nearby

River Flood Advisories in Indiana, 2021River Flood Advisories in Ohio, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.